T3

Hello, I'm on t3 only since Xmas 2015. 40 mcg daily feeling well. However my question is can high dose and prolonged use of T3 cause organ damage. I'm worried as I've just been told this by a thyroid pharmacist. I'm not on a high dose and only been on it few months, but I'd never heard of this and I feel so well on t3 alone in comparison to ndt. But wonder is something nasty in store for me using it alone. As she said t4 is important for the body. For whatever reason I don't get on too great with t4. Well thought I'd ask you guys. Thanks a lot now.

18 Replies

oldestnewest
  • Did the pharmacist define high dose and prolonged use?

  • No. Would of helped. Instead of scaring me.

  • jobeth - exactly. She really shouldn't be saying things like that without any detail, it's irresponsible.

  • And some people can't tolerate t4 at all for whatever reason, so how could keeping on t4 because that's what the body supposedly needs be good. My heart has never felt so good let me tell you since t3. No palps, no loud pounding when my head hits the pillow. Good normal pulse and good bp. No breathlessness.

    No joint pains, absolutely gone. I can't believe it myself. No fluid on my face or hand or legs. I'm sticking with how I feel, that's all I can do. I know blood test are important but I went by blood test from what doctor ordered and was ill.

    So I'll use them as a guide but not absolutely be all, as I feel well when I go by how I feel. Doctors never asked how I feel ever, long as the numbers looked ok to them. Says it all.

  • If your T3 remains chronically high, as in well over range, then yes, it can do long term damage to the heart and bones.

    You have been on it long enough to be able to test your levels to see if you are over medicated.

    Did they test RT3 when you were on NDT or Levo?

  • Never, ha. I asked and my doctor didn't know what rt3 was. Lol.

    I only go by how I feel. However I will test sometime. I feel very good. Stable. Calm. No problems.

  • Ummm... I've never heard of a thyroid pharmacist. What sort of qualifications does she have? Or is she just a self-styled 'thyroid' pharmacist?

  • You know Isabella wentz the thyroid pharmacists. She writes books. Root cause etc.

  • Well, that's just a name she gives herself. Did you see her, then?

  • No, just Facebook. 😊

  • Hmmm... I wouldn't pay much heed to that. I've been on 75 mcg T3 only for some years, now, and I Don't think I've got any organ damage. Some people just cannot tolerate T4.

  • Absolutely

  • She's a dispensing pharmacist who has Hashimotos - in the USA everyone calls themselves Dr!!!

    My guess is that she is no better informed than the best on this board. In the USA it seems to me that they have a special gene for self publicising! She does seem to turn up everywhere there is on online discussion of anything thyroid!

  • Frauds call themselves 'Dr' if they don't have a doctorate, like our very own 'Dr' Gillian McKeith. Wentz holds a doctorate (not a doctorate of medicine). Anyone who works in a health-related field and calls themselves Dr while not holding a doctorate of medicine is immediately suspect in my mind.

  • Did I say she is a fraud? Not a bit of it.

    But a doctorate in the US is not the same as a doctorate over here. It does depend on the University, of course, but you can obtain a doctorate over there that is equivalent to an ordinary degree here.

    And all their pharmacists, naturopaths and chiropractors are trained to doctorate levels. It doesn't make them bad, just means that their qualifications can dazzle a Brit.

  • I'm not sure what you're referring to about a doctorate being equivalent to an 'ordinary' degree. Anyone can buy a degree in the UK or the US or anywhere really. If you're enrolled in a legit doctoral programme you can call yourself a doctor at the end of it. Whether or not you should call yourself a doctor is a different matter.

    I am not quoting you, *I'm* saying if you imply you're a medical doctor but you don't have a medical degree (ie you can't legally practice as a medical doctor) you should make it explicit that your degree is not in medicine. Otherwise your credibility is in question.

  • Jobeth, I'd ask her to be more specific, ie what dose, how long, does it apply when FT3 remains within range, what research substantiates her claim?

    Long term elevated FT3 increases the risks of developing atrial fibrillation and osteoporosis. Shouldn't be any problem if FT3 remains within range. Below are links to 20 and 17 year observational studies into the safety of Liothyronine.

    endocrine-abstracts.org/ea/...

    ncbi.nlm.nih.gov/pubmed/269...

  • Yes, AF and osteo can happen on Levo and ndt if t3 is too high or over. Not just ,T3 only. . She just keeps reccomending her book. Thanks for link.

You may also like...